Alert archive / Utah / Wind Advisories in 2006
Wind Advisory 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 22, 2006, 4:29 AM MDT. It took effect at May 22, 2006, 11:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2006, 4:29 AM MDT (10:29 UTC)
- In effect from
- May 22, 2006, 11:00 AM MDT
- Expired
- May 22, 2006, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 221029 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 429 AM MDT MON MAY 22 2006 ...STRONG WINDS EXPECTED FROM LATE MORNING INTO THIS EVENING... .A PACIFIC STORM SYSTEM MOVING ACROSS THE INTERMOUNTAIN REGION WILL BRING VERY WINDY CONDITION TO THE AREA TODAY. UTZ003-005-013>016-019>021-221830- /O.NEW.KSLC.WI.Y.0014.060522T1700Z-060523T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...GREEN RIVER...HANKSVILLE...MANTI...RICHFIELD... DELTA...FILLMORE...CEDAR CITY...MILFORD...ST GEORGE...KANAB... ESCALANTE...BULLFROG 429 AM MDT MON MAY 22 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE WIND ADVISORY IS IN EFFECT FOR A LARGE PORTION OF WESTERN AND SOUTHERN UTAH...INCLUDING THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT AND MOUNTAINS...SAN RAFAEL SWELL...SANPETE/SEVIER VALLEYS...WEST CENTRAL UTAH...SOUTHWEST UTAH...UTAHS DIXIE AND ZION NATION PARK...SOUTH CENTRAL UTAH AND GLEN CANYON RECREATION AREA/LAKE POWELL. SOUTHERLY WINDS WILL INCREASING QUICKLY THIS MORNING...REACHING SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS. WINDS WILL SHIFT TO THE SOUTHWEST LATE THIS AFTERNOON AND EVENING...THEN DIMINISH. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ017-018-221830- /O.NEW.KSLC.WI.Y.0014.060522T1700Z-060523T0300Z/ CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- INCLUDING THE CITIES OF...LOA...BRYCE CANYON...HARMONY 429 AM MDT MON MAY 22 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE WIND ADVISORY IS IN EFFECT FOR THE CENTRAL AND SOUTHWEST MOUNTAINS AND THE HENRY MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF 35 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BARJENBRUCH
3 follow-up statements
000 WWUS75 KSLC 221815 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1215 PM MDT MON MAY 22 2006 ...STRONG WINDS EXPECTED FROM LATE MORNING INTO THIS EVENING... .A PACIFIC STORM SYSTEM MOVING ACROSS THE INTERMOUNTAIN REGION WILL BRING WINDY CONDITIONS TO THE AREA TODAY. UTZ003-005-013>016-019>021-222345- /O.CON.KSLC.WI.Y.0014.000000T0000Z-060523T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 1215 PM MDT MON MAY 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS WIND ADVISORY COVERS A LARGE PORTION OF WESTERN AND SOUTHERN UTAH...INCLUDING THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT AND MOUNTAINS...SAN RAFAEL SWELL... SANPETE AND SEVIER VALLEYS...WEST CENTRAL UTAH...SOUTHWEST UTAH... UTAHS DIXIE AND ZION NATIONAL PARK...SOUTH CENTRAL UTAH AND GLEN CANYON RECREATION AREA/LAKE POWELL. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON...REACHING SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS. THE STRONGEST WINDS WILL OCCUR JUST AHEAD OF A COLD FRONT THAT WILL WORK ITS WAY INTO THE STATE LATE TODAY AND THIS EVENING. WINDS WILL DIMINISH BEHIND THE FRONT THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ017-018-222345- /O.CON.KSLC.WI.Y.0014.000000T0000Z-060523T0300Z/ CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- 1215 PM MDT MON MAY 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS WIND ADVISORY IS FOR THE CENTRAL AND SOUTHWEST MOUNTAINS AND THE HENRY MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF 35 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS ARE EXPECTED IN THESE AREAS AHEAD OF A COLD FRONT THIS AFTERNOON INTO EARLY THIS EVENING. WINDS WILL DIMINISH ONCE THE FRONT PASSES. $$
000 WWUS75 KSLC 222112 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 312 PM MDT MON MAY 22 2006 .A PACIFIC STORM SYSTEM MOVING ACROSS THE INTERMOUNTAIN REGION WILL BRING WINDY CONDITIONS TO THE AREA INTO THIS EVENING. UTZ016>021-222215- /O.CAN.KSLC.WI.Y.0014.000000T0000Z-060523T0300Z/ SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 312 PM MDT MON MAY 22 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR SOUTHWEST UTAH...THE CENTRAL AND SOUTHWEST MOUNTAINS...THE HENRY MOUNTAINS...UTAHS DIXIE AND ZION NATIONAL PARK...SOUTH CENTRAL UTAH...AND GLEN CANYON RECREATION AREA/LAKE POWELL. WINDS HAVE DIMINISHED IN THESE AREAS...OR WILL DIMINISH SOON AS A COLD FRONT CROSSES SOUTHWEST UTAH. BRIEF GUSTS OVER 35 MPH COULD STILL OCCUR NEAR ANY SHOWERS THROUGH ABOUT 600 PM...BUT FOR THE MOST PART...WIND SPEEDS SHOULD STAY UNDER 25 MPH. $$ UTZ003-005-013>015-230300- /O.CON.KSLC.WI.Y.0014.000000T0000Z-060523T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- 312 PM MDT MON MAY 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS WIND ADVISORY COVERS A PORTION OF WESTERN AND CENTRAL UTAH...INCLUDING THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT AND MOUNTAINS...SAN RAFAEL SWELL...SANPETE AND SEVIER VALLEYS...AND WEST CENTRAL UTAH. SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON...LOCALLY REACHING SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS. THE STRONGEST WINDS WILL OCCUR JUST AHEAD OF A COLD FRONT THAT WILL CROSS THE ADVISORY AREA FROM THE SOUTHWEST LATE TODAY AND THIS EVENING. WINDS WILL DIMINISH BEHIND THE FRONT THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KSLC 230300 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 900 PM MDT MON MAY 22 2006 UTZ003-005-013>015-230400- /O.CAN.KSLC.WI.Y.0014.000000T0000Z-060523T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- 900 PM MDT MON MAY 22 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE SALT LAKE AND TOOELE VALLEYS...THE GREAT SLAT LAKE DESERT AND MOUNTAINS...THE SAN RAFAEL SWELL...THE SANPETE AND SEVIER VALLEYS...AND WEST CENTRAL UTAH. BREEZY SOUTHWEST WINDS WILL CONTINUE THROUGH AT LEAST THE BALANCE OF THIS EVENING. WINDS IN THE 15-25 MPH RANGE WILL BE COMMON... HOWEVER ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 22, 4:00 AM MDT, 29 minutes earlier.
Area forecast discussion, May 22, 4:00 AM MDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
400 AM MDT MON MAY 22 2006
.SYNOPSIS...A COOL PACIFIC STORM SYSTEM WILL MOVE ACROSS THE
INTERMOUNTAIN REGION TODAY AND TONIGHT. THIS SYSTEM WILL BRING
WINDY CONDITIONS AND SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF
UTAH. A DRIER PATTERN WITH A GRADUAL WARMING TREND CAN BE EXPECTED
MID WEEK.
&&
.DISCUSSION...FORECAST CONCERNS ARE STRONG WINDS FROM LATE MORNING
INTO EVENING AND SEVERE STORM POTENTIAL.
NAM HAS BETTER HANDLE ON ISOLATED SHOWERS OVER EASTERN AND SOUTH
CENTRAL UTAH DURING THE EARLY MORNING HOURS. LOW POPS JUSTIFIED
THIS MORNING BASED ON CURRENT ACTIVITY AND CONTINUED THETA E
ADVECTION AND WEAK SHORTWAVE. FOCUS IS ON THIS AFTERNOON AS
STRONGER DYNAMICS...5H TROUGH PIVOTS ACROSS REGION ALONG WITH A
RIBBON OF UPPER LEVEL DIFLUENCE. WITH INCREASING MOISTURE...PW
VALUES GETTING TO AROUND THREE QUARTERS OF AN INCH AND LIFT...EXPECT
NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTHWEST SECTIONS AND
SCATTERED ACTIVITY ELSEWHERE. STRONG SHEAR INDICATED...BUT
INSTABILITY VALUES REMAIN MARGINAL...CAPES TO 400 AND LI VALUES TO
MINUS 1...SO SEVERE POTENTIAL STILL IN QUESTION. IF ORGANIZED CELLS
DEVELOP...THEY WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. SHOWER
AND THUNDERSTORM ACTIVITY WILL DIMINISH QUICKLY FROM SOUTHWEST TO
NORTHEAST OVERNIGHT AND ONLY NORTHEAST SECTIONS WILL SEE ANY
POTENTIAL FOR PRECIPITATION ON TUESDAY. AS FOR WINDS...NAM
INDICATES 35 KNOT 700 WINDS AND 50 TO 55 KNOTS AT 500 MB THIS
AFTERNOON.
WL OPT FOR WIND ADVISORY FOR WEST DESERT AREAS AND MUCH OF CENTRAL
AND SOUTHERN UTAH. QUIETER WEATHER IN STORE FOR MID WEAK WITH A
GRADUAL WARMING TREND AS RIDGE BUILDS OVER REGION. GFS HAS
TRENDED A BIT DEEPER WITH SYSTEM FOR THE WEEKEND...SO HAVE BUMPED
POPS UP A BIT AND LOWERED TEMPERATURES SOME OVER NORTHERN SECTIONS.
&&
.AVIATION...SEE LATEST SLCTAFSLC.
&&
.HYDROLOGY...FLOOD WARNING FOR THE LOGAN RIVER REMAINS IN EFFECT.
RIVER IS FORECAST TO PEAK AT 5.1 FT THIS MORNING. THREAT OF RAIN
LATE THIS AFTERNOON AND TONIGHT IS THE WILD CARD...THOUGH RAINFALL
AMOUNTS LOOK TO BE FAIRLY LIGHT...UNDER A QUARTER OF AN INCH.
OTHERWISE COOLER TEMPERATURES SHOULD START RECESSION IN RIVER LEVELS
OVER THE ENTIRE AREA TONIGHT.
&&
.FIRE WEATHER...RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF
WESTERN AND SOUTHERN UTAH BELOW 7500 FT FOR THIS AFTERNOON AND
EVENING AS WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITIES WILL
AGAIN BE IN PLACE. THERE IS ALSO THE POTENTIAL FOR INITIAL ROUNDS
OF THUNDERSTORMS TO CONTAIN DRY LIGHTNING TODAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR ZONES UTZ003-005-013>018-019>021
FLOOD WARNING FOR CACHE COUNTY - LOGAN RIVER IN CACHE COUNTY
UNTIL TUESDAY AFTERNOON.
RED FLAG WARNING TODAY BELOW 7500 FT FOR FWX ZONES
420-423-431-432-434-435-437>441-445>449
WY...NONE.
&&
BARJENBRUCH/CHENGHazardous weather outlook, May 21, 3:25 PM MDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 325 PM MDT SUN MAY 21 2006 UTZ001>021-WYZ021-221300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 303 PM MDT SUN MAY 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY MINOR FLOODING HAS DEVELOPED ALONG THE LOGAN RIVER NEAR THE MOUTH OF LOGAN CANYON. UNSEASONABLY WARM TEMPERATURES WILL MAINTAIN THE RAPID HIGH ELEVATION SNOW MELT. HEAVY RUNOFF WILL KEEP THE LOGAN RIVER SLIGHTLY ABOVE FLOOD STAGE TODAY AND TONIGHT. A FLOOD WARNING REMAINS IN EFFECT FOR THE LOGAN RIVER NEAR THE MOUTH OF LOGAN CANYON IN CACHE COUNTY. SEE THE LATEST FLOOD STATEMENT FROM SALT LAKE CITY FOR DETAILS. STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED ACROSS PORTIONS OF SOUTHERN AND WESTERN UTAH TODAY. A RED FLAG WARNING REMAINS IN EFFECT FOR THOSE AREAS. SEE THE LATEST RED FLAG WARNING FROM SALT LAKE CITY FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STORM SYSTEM OFF THE CALIFORNIA COAST WILL MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA LATE MONDAY THROUGH EARLY TUESDAY... TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. A FEW THUNDERSTORMS MAY BE SEVERE OVER SOUTH CENTRAL UTAH MONDAY AFTERNOON AND EVENING. STRONG SUSTAINED WINDS CAN ALSO BE EXPECTED MONDAY AND MONDAY EVENING...ESPECIALLY ACROSS THE SOUTH CENTRAL SECTIONS OF THE STATE...INCLUDING LAKE POWELL. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES EXPECTED ACROSS PORTIONS OF SOUTHERN AND WESTERN UTAH ON MONDAY HAVE PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR THESE AREAS. SEE THE LATEST RED FLAG WARNING FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.